Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 356, NWS Baltimore/Washington

August 14, 2011Fairfax County, Loudoun County, Virginia; Montgomery County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 14, 2011, 9:15 PM EDT for Fairfax County, Loudoun County, Virginia; Montgomery County, Maryland. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2011, 9:15 PM EDT (01:15 UTC)
Expired
Aug 14, 2011, 9:37 PM EDT
In force
22 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Montgomery County, MD, Fairfax County, VA, Loudoun County, VA

The radar

The Sterling radar (KLWX), 11 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1817 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1817 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:37 PM EDT, 5 hours 38 minutes earlier.

Area forecast discussion, Aug 14, 3:37 PM EDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EDT SUN AUG 14 2011

.SYNOPSIS...
LOW PRESSURE MOVES ACROSS THE MID ATLANTIC STATES TONIGHT...THEN
GRADUALLY MOVES AWAY FROM THE COAST THROUGH TUESDAY. HIGH
PRESSURE BUILDS IN FOR WEDNESDAY...THEN ANOTHER SYSTEM IMPACTS THE
REGION FOR THE LATTER PORTIONS OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THETA-E AXIS REMAINS PARALLEL TO THE I-95 CORRIDOR THIS AFTERNOON.
THIS IS WHERE SHOWERS/THUNDERSTORMS HAVE BEEN OCCURRING THROUGHOUT
THE DAY. FURTHER WEST...CLOUDS HAVE BROKEN BUT EXPECT
SHOWERS/THUNDERSTORMS TO DEVELOP AS THE AFTERNOON PROGRESSES DUE TO
INCREASED LIFT/CONVERGENCE AHEAD OF THE UPPER LOW OVER THE OHIO
VALLEY.

GIVEN THE HIGH PRECIPITABLE WATER ENVIRONMENT NOT TO MENTION THE
POTENTIAL FOR SOME TRAINING CELLS...THERE WILL BE A HEAVY RAINFALL
AND FLASH FLOODING RISK THROUGH THIS EVENING. SOME AREAS ARE MORE
SUSCEPTIBLE THAN OTHERS DUE TO RECENT HIGH RAINFALL TOTALS SUCH AS
NELSON COUNTY AND MADISON COUNTY...AND FURTHER NORTHEAST INTO
BALTIMORE/HARFORD COUNTIES.

THERE WILL ALSO BE A SEVERE WEATHER RISK DUE TO STRENGTHENING WIND
FIELDS AND ALSO THE FACT THAT BREAKS IN THE CLOUDS HAVE ALLOWED FOR
WARMING/INSTABILITY. PRIMARY THREAT LOOKS TO BE DAMAGING WIND GUSTS
ESPECIALLY IN ORGANIZED CONVECTION. CANT RULE OUT AN ISOLATED
TORNADO EITHER.

HIGH RESOLUTION GUIDANCE HAS COME INTO A LITTLE BETTER
AGREEMENT...AND INDICATES ORGANIZED CONVECTION LATER THIS AFTERNOON
AND EVENING. THIS MAY BE A COUPLE OF HOURS SLOWER THAN PREVIOUS
GUIDANCE...WHICH MEANS CONVECTION WOULD LINGER NEAR THE CHESAPEAKE
BAY REGION AFTER DARK. WILL EXTEND THE ENDING TIME OF THE FLASH
FLOOD WATCH UNTIL 11 PM.

SEVERITY SHOULD WANE LATER IN THE EVENING...BUT WITH UPPER LOW
ROTATING THROUGH THERE STILL MAY BE LINGERING SHOWERS AND
THUNDERSTORMS OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
UPPER LOW MOVES OFF THE MID ATLANTIC COAST FOR MONDAY. PROXIMITY OF
THE LOW WILL MAINTAIN SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
LINGERING SHOWERS MAY BE ONGOING IN THE MORNING AND THEN ADDITIONAL
ACTIVITY IS EXPECTED FOR THE AFTERNOON. BUT CWA WILL BE ON THE
WESTERN SIDE OF THE LOW...SO THE THREAT FOR SEVERE LOOKS TO BE
MINIMAL. PRECIPITABLE WATERS ARE FORECAST TO BE LOWER AS WELL...BUT
SOME AREAS WILL LIKELY STILL BE SENSITIVE TO ANY LOCALLY HEAVY
RAINFALL THAT RESULTS.

TEMPERATURES ARE FORECAST TO BE SEVERAL DEGREES BELOW CLIMATOLOGY
DUE TO THE CLOUD COVER/PRECIPITATION.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
SURFACE LOW PRESSURE WILL BE OFF THE COAST BY MONDAY EVENING.  UPPER
LEVEL TROUGH WILL CONTINUE TO PROGRESS EASTWARD OVER THE MID
ATLANTIC AND SHOWERS AND THUNDERSTORMS MAY LINGER EAST OF THE BLUE
RIDGE INTO TUESDAY MORNING.  GFS AND NAM ARE CONSISTENT THAT THE
PRECIPITATION WILL BE EAST OF THE CHESAPEAKE BAY BY TUESDAY
AFTERNOON.  RIDGING WILL BRIEFLY MOVE INTO THE AREA FROM THE WEST.
NORTH-NORTH WESTERLY FLOW WILL BRING DRY AIR EARLY WEDNESDAY AND
LEAD TO A RAIN FREE DAY IN THE MID ATLANTIC.  AS HIGH PRESSURE MOVES
OFF WEDNESDAY NIGHT RETURN FLOW WILL BEGIN TO BRING IN MOISTURE FOR
THE NEXT APPROACHING SYSTEM.

UPPER LEVEL TROUGH WILL DIG INTO THE NORTHERN GREAT LAKES WHILE
ENERGY MOVES ALONG THE BASE AND BRING UNSETTLED WEATHER THURSDAY
EVENING THROUGH FRIDAY.  GFS IS FASTER THAN NAM AND ECMWF AND IS
BRINGING FRONT THROUGH EARLIER WITH THE POTENTIAL OF SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON.  KEPT POPS LOW FOR THURSDAY
WITH MORE GUIDANCE SUGGESTING THE FRONT PASSING THROUGH FRIDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS.  CURRENT TRENDS SHOW MORE DRY
AIR IN THE MID LEVELS WHICH MAY DECREASE THE RISK OF HEAVY RAINFALL.
TIMING OF FRONT WILL DISTINGUISH IF THIS ACTIVITY WILL HAVE THE
POTENTIAL TO BE SEVERE ON FRIDAY.  INTO THE WEEKEND FRONT IS
EXPECTED TO MOVE SOUTH AND BECOME STATIONARY LEADING TO THE
POSSIBILITY OF ACTIVITY IN THE SOUTHERN ZONES.

TEMPERATURES ARE EXPECTED TO STAY AT OR NEAR THE CLIMATOLOGICAL
NORMALS FOR THE MID ATLANTIC THROUGH THE FORECAST PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EXPECT SHRA/TSRA TO INCREASE IN COVERAGE THROUGH THE AFTERNOON.
AFTERNOON UPTICK MAY TAKE A COUPLE OF HOURS LATER THAN PREVIOUSLY
FORECAST...BUT HRRR/WRF-ARW GUIDANCE HAS COME INTO BETTER AGREEMENT
WITH ORGANIZED CONVECTION LATER THIS AFTERNOON AND MOVING THROUGH
THE BWI-DCA CORRIDOR EARLY IN THE EVENING. THUNDERSTORMS WILL
PRODUCE HEAVY RAINFALL AND COULD ALSO PRODUCE STRONG GUSTY WINDS AS
THEY MOVE THROUGH. THIS WILL PROMOTE A WIND SHIFT TO THE WEST.
COVERAGE/SEVERITY OF ANY CONVECTION SHOULD DECREASE OVERNIGHT. STILL
CANT RULE OUT A FEW LINGERING SHOWERS BUT CONFIDENCE IN LOCATION IS
LOW AND WAS NOT INCLUDED IN TAF. MVFR VSBYS IN BR MAY ALSO DEVELOP
OVERNIGHT BEFORE VFR CONDITIONS RETURN BY MID MORNING BUT ADDITIONAL
SHOWERS ARE POSSIBLE MONDAY.

VFR CONDITIONS EXPECTED THROUGHOUT THE EXTENDED PERIOD WITH THE
EXCEPTION OF TERMINALS IN THE VICINITY OF THUNDERSTORMS. UPPER LEVEL
TROUGH WILL BE PUSHING OFF THE ATLANTIC COAST BY TUESDAY EVENING.
SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE IN THE EASTERN TERMINALS
TUESDAY.  HIGH PRESSURE BRIEFLY MOVES IN WEDNESDAY.  THE NEXT SYSTEM
IS EXPECTED TO MOVE INTO THE REGION THURSDAY NIGHT AND SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.

&&

.MARINE...
WILL KEEP SCA GOING OVER THE LOWER TIDAL POTOMAC/CHESAPEAKE BAY AREA
THROUGH THIS EVENING. WIND GUSTS HAVE BEEN AOA 18 KT AT TIMES IN AND
OUT OF CONVECTION. CONVECTION OBVIOUSLY COULD PRODUCE STRONGER WIND
GUSTS THAT MAY REQUIRE SPECIAL MARINE WARNINGS LATER THIS
AFTERNOON/EARLY EVENING. UPPER LOW MOVES THROUGH THE AREA
OVERNIGHT...AND SEVERITY OF CONVECTION SHOULD DECREASE.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS TROUGH AXIS
PUSHES OVER THE WATERS AND EXITS TO THE EAST. NORTHWEST WINDS
WILL PICK UP BUT CURRENTLY UNDER SMALL CRAFT CRITERIA FOR TUESDAY
AND WEDNESDAY OVER THE WATERS. THE RETURN TO SOUTHERLY FLOW WILL
BEGIN WEDNESDAY EVENING AND INTO THURSDAY AS THE NEXT SYSTEM
APPROACHES.

&&

.HYDROLOGY...
FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 11 PM DUE TO SLOWER
PROGRESSION OF EXPECTED THUNDERSTORMS BUT GEOGRAPHICAL AREA
REMAINS THE SAME. SOME AREAS WITHIN THE WATCH WILL BE MORE
SUSCEPTIBLE...SUCH AS BALTIMORE-HARFORD AND
NELSON/ALBEMARLE/MADISON DUE TO HEAVY RAIN OVER THE LAST 24 HOURS.
AS LITTLE AS 1 TO 1.5 INCHES IN ONE HOUR CAN CAUSE FLASH FLOODING
HERE. IT WOULD TAKE MORE IN OTHER AREAS...BUT THUNDERSTORMS WILL
BE HEAVY RAINERS WHICH COULD WIND UP PRODUCING LOCALLY MORE THAN
3 INCHES OF RAIN IN A COUPLE HOURS TIME ESPECIALLY IF TRAINING IS
INVOLVED.

&&

.TIDES/COASTAL FLOODING...
NEXT HIGH TIDE CYCLE IS THE LOWER OF THE NEXT TWO ALONG THE BAY.
ANOMALIES ARE 1 TO 1.5 FT...BUT CBOFS SUGGESTS THAT TIDES WOULD
STILL BE BELOW MINOR TIDAL THRESHOLDS. IF ANOMALIES WIND UP
INCREASING EVEN MORE...THEN THE EVENING HIGH TIDE CYCLE COULD GET
PRETTY CLOSE TO THRESHOLDS AT PLACES LIKE ANNAPOLIS AND BALTIMORE SO
IT WILL NEED TO BE MONITORED THIS EVENING. TIDE CYCLE AFTER THAT
MONDAY THEN IS HIGHER. WEST WINDS WILL BE IN PLACE BY THAT TIME
WHICH SHOULD HELP TO BRING ANOMALIES BACK DOWN BUT IF THAT DOESNT
HAPPEN BY THEN THEN MINOR TIDAL FLOODING WILL BE POSSIBLE ON THAT
CYCLE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ004>007-
     009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ025-026-
     029-036>040-042-050>056-501-502.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ531>534-537>543.

&&

SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...HAS
AVIATION...BPP/HAS
MARINE...BPP/HAS
HYDROLOGY...BPP
TIDES/COASTAL FLOODING...BPP
Hazardous weather outlook, Aug 14, 7:55 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
755 PM EDT SUN AUG 14 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
151300-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
755 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS THIS EVENING ARE PRODUCING HEAVY RAINFALL.
THIS MAY CAUSE FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH
IS IN EFFECT FOR METROPOLITAN WASHINGTON DC AND ANNAPOLIS
NORTHWARD... VALID THROUGH 11 PM. IN ADDITION...A FEW STRONG TO
SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING...WITH
DAMAGING WINDS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINOR COASTAL FLOODING MAY BE POSSIBLE MONDAY ALONG THE WESTERN
SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WITH THE
MORNING HIGH TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR
STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-151300-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
755 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS THIS EVENING ARE PRODUCING HEAVY RAINFALL.
THIS MAY CAUSE FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH
IS IN EFFECT FOR ALL COUNTIES EAST OF THE BLUE RIDGE AS WELL AS IN
THE CENTRAL SHENANDOAH VALLEY... VALID THROUGH 11 PM. IN
ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
THIS EVENING...WITH DAMAGING WINDS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR
STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 14, 8:18 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
818 PM EDT SUN AUG 14 2011

MDZ016-VAZ055>057-150100-
KING GEORGE VA-STAFFORD VA-CHARLES MD-SPOTSYLVANIA VA-
818 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS TO AFFECT KING GEORGE...STAFFORD...CHARLES
AND SPOTSYLVANIA COUNTIES...

AT 818 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF LEELAND TO 7 MILES SOUTHWEST
OF SEALSTON TO 15 MILES SOUTHEAST OF PARTLOW...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE FREDERICKSBURG...AQUIA CREEK AND POTOMAC
CREEK.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3803 7776 3813 7767 3840 7760 3842 7731
      3834 7724 3835 7717 3837 7713 3839 7726
      3841 7727 3842 7727 3843 7705 3838 7713
      3839 7701 3828 7699 3815 7708 3819 7726
      3824 7725 3824 7736 3799 7764
TIME...MOT...LOC 0018Z 281DEG 24KT 3839 7743 3817 7735
          3785 7747

GMS
Special weather statement, Aug 14, 8:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
829 PM EDT SUN AUG 14 2011

MDZ004-009-VAZ042-053-150100-
FREDERICK MD-MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA-
829 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...LOUDOUN
AND FAIRFAX COUNTIES...

AT 828 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS HAVE
PRODUCE AN OUTFLOW BOUNDARY. THIS BOUNDARY WAS LOCATED ALONG A LINE
EXTENDING FROM DOUBS TO DICKERSON TO 3 MILES WEST OF BEALLSVILLE TO
LEESBURG...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE LANSDOWNE...POOLESVILLE...BROADLANDS...
ASHBURN...COUNTRYSIDE...LOWES ISLAND...BOYDS...GERMANTOWN...HERNDON
AND NORTH POTOMAC.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS OUTFLOW
BOUNDARY.

&&

LAT...LON 3921 7715 3904 7718 3894 7724 3883 7741
      3913 7766 3920 7757 3927 7751 3937 7751
TIME...MOT...LOC 0028Z 311DEG 17KT 3928 7746 3922 7745
          3916 7747 3910 7756

SMZ
Special weather statement, Aug 14, 8:33 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
833 PM EDT SUN AUG 14 2011

MDZ009-013-150100-
MONTGOMERY MD-PRINCE GEORGES MD-
833 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORM TO AFFECT MONTGOMERY AND PRINCE GEORGES
COUNTIES...

AT 832 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAIRLAND...MOVING NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE COLESVILLE...WHITE OAK...CALVERTON...
FAIRLAND AND GLENMONT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3912 7706 3914 7695 3909 7685 3898 7694
      3900 7705
TIME...MOT...LOC 0032Z 185DEG 8KT 3907 7697

GMS
Local storm report, Aug 14, 8:39 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
839 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND DMG     2 NW KNOXVILLE          39.35N  77.69W
08/14/2011                   WASHINGTON         MD   911 CALL CENTER

            TREES DOWN ON GARRETTS MILL RD

&&

EVENT NUMBER LWX1101399

WOODY!
Special weather statement, Aug 14, 8:55 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
855 PM EDT SUN AUG 14 2011

DCZ001-MDZ009-013-150145-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD-
855 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
MONTGOMERY AND PRINCE GEORGES COUNTIES...

AT 855 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CALVERTON TO TAKOMA PARK...MOVING SOUTHEAST AT 5
MPH.

LOCATIONS IMPACTED INCLUDE LANGLEY PARK...ADELPHI...BELTSVILLE...
COLLEGE PARK...HYATTSVILLE...GREENBELT AND NEW CARROLLTON.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3912 7688 3905 7683 3895 7688 3896 7707
      3903 7709 3915 7703
TIME...MOT...LOC 0055Z 319DEG 5KT 3905 7695 3898 7700

GMS
Special weather statement, Aug 14, 9:02 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
902 PM EDT SUN AUG 14 2011

MDZ004-009-VAZ042-150130-
FREDERICK MD-MONTGOMERY MD-LOUDOUN VA-
902 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY AND LOUDOUN
COUNTIES...

AT 902 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHEAST OF TUSCARORA TO LUCKETTS...
MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE LANSDOWNE...POOLESVILLE...BOYDS AND
DAMASCUS.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3927 7717 3899 7749 3920 7760 3938 7745
TIME...MOT...LOC 0102Z 301DEG 10KT 3927 7743 3919 7752

SMZ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:13 PM EDTSpecial Marine WarningLWX92 min
Aug 14, 8:18 PM EDTSpecial Weather StatementLWXKing George, City of Fredericksburg42 min
Aug 14, 8:19 PM EDTSpecial Marine WarningLWX86 min
Aug 14, 8:33 PM EDTSpecial Weather StatementLWX27 min
Aug 14, 8:55 PM EDTSpecial Weather StatementLWX50 min
Aug 14, 9:43 PM EDTSpecial Marine WarningLWX2 hr
Aug 14, 9:51 PM EDTSpecial Marine WarningLWX84 min
Aug 14, 10:21 PM EDTSpecial Weather StatementLWXArlington, City of Alexandria54 min
Aug 14, 10:32 PM EDTAreal Flood WarningLWXAlbemarle, Nelson, City of Charlottesville3 hr
Aug 14, 11:08 PM EDTSpecial Marine WarningLWX97 min
Aug 15, 12:40 AM EDTSpecial Marine WarningLWX58 min
Aug 15, 1:09 AM EDTCoastal Flood AdvisoryLWXArlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more9 hr
Aug 15, 8:18 AM EDTSpecial Marine WarningLWX57 min
Aug 15, 12:47 PM EDTSpecial Weather StatementLWXCity of Harrisonburg28 min
Aug 15, 4:42 PM EDTSpecial Marine WarningLWX68 min
Aug 15, 5:17 PM EDTSpecial Marine WarningLWX88 min
Aug 15, 6:14 PM EDTSpecial Marine WarningLWX57 min
Aug 14, 8:29 PM EDTSpecial Weather StatementLWXMontgomery31 min
Aug 14, 9:02 PM EDTSpecial Weather StatementLWXMontgomery28 min
Aug 14, 9:23 PM EDTFlash Flood WarningLWXMontgomery, Prince George's3 hr
Aug 14, 9:36 PM EDTSpecial Weather StatementLWXHoward, Montgomery54 min
Aug 14, 9:54 PM EDTFlash Flood WarningLWXFrederick, Montgomery3 hr
Aug 14, 10:18 PM EDTSpecial Weather StatementLWXCarroll42 min
Aug 14, 10:49 PM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore56 min
Aug 14, 11:27 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Howard, City of Baltimore77 min
Aug 15, 7:51 AM EDTSpecial Weather StatementLWXCity of Baltimore39 min
Aug 15, 8:01 AM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, City of Baltimore3 hr
Aug 15, 9:23 AM EDTFlash Flood WarningLWXBaltimore, City of Baltimore3 hr
Aug 15, 9:36 AM EDTSpecial Weather StatementLWXCity of Baltimore24 min
Aug 15, 12:10 PM EDTFlash Flood WatchLWXBaltimore, Carroll, City of Baltimore6 hr
Aug 15, 1:10 PM EDTFlash Flood WarningLWXBaltimore, City of Baltimore118 min
Aug 15, 3:49 PM EDTSpecial Weather StatementLWXCalvert26 min
Aug 15, 3:53 PM EDTSpecial Weather StatementLWXPrince George's37 min
Aug 15, 4:12 PM EDTSpecial Weather StatementLWXPrince George's33 min
Aug 15, 4:28 PM EDTSpecial Weather StatementLWXSaint Mary's32 min
Aug 15, 4:33 PM EDTFlash Flood WarningLWXPrince George's80 min
Aug 14, 8:15 PM EDTSpecial Weather StatementLWXMineral30 min
Aug 15, 1:01 PM EDTSpecial Weather StatementLWXHardy29 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in Maryland, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.